Thunderstorm Wind, Burke
- When
- January 2, 8:33 PM EST
- Where
- Burke County, Midville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 32.817, -82.233
Fire Dept. reported trees down on hwy 192.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jan 2, 3:40 PM EST, 4 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 340 PM EST MON JAN 2 2006 .SHORT TERM (TONIGHT THROUGH THURSDAY)... SATELLITE SHOWS LOTS OF CLOUDS STILL REMAINING ACROSS THE AREA. 88D SHOWS MAIN AREA OF RAIN NOW PUSHING EWD ACROSS THE ERN PORTION OF THE AREA. SKIES MOSTLY SUNNY ACROSS AL/PTLY SUNNY WRN GA. OBS SHOW CONVERGENCE LINE ALONG AL/GA LINE...BUT LIMITED AMOUNT OF MOISTURE...LIMITING ADDITIONAL SHRA/TSRA DEVELOPMENT. BOTH NAM/GFS IN GOOD AGREEMENT WITH PLACEMENT OF CLOSED LOW THIS AFTERNOON ACROSS ERN MO/SRN IL. CLOSED LOW SHOULD CONTINUE MOVING ESE OVERNIGHT AND BE LOCATED ACROSS SWRN VA/NWRN NC BY TUE MORNING. AT THE SURFACE...CDFNT ASSOCIATED WITH LOW PRESSURE ACROSS MO/IL WILL MOVE TOWARD THE AREA THIS EVENING AND PUSH ACROSS THE AREA AFTER MIDNIGHT. WEAK HIGH PRESSURE WILL FOLLOW FOR TUESDAY NIGHT INTO WEDNESDAY. A SYSTEM NOT FAR BEHIND WILL MOVE QUICKLHY ACROSS THE GREAT LAKES ON WED AND A WEAK/DRY FRONT WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT/EARLY THU. FOR THIS EVENING/TONIGHT...WITH CLOSE LOW APPROACHING THE AREA TO THE NORTH ALONG WITH SURFACE CONVERGENCE LINE...WILL CONTINUE TO MENTION THE POSSIBILITY OF SOME SHRA/TSRA THROUGH MOST OF THE NIGHT. BELIEVE ACTIVITY WILL BE LIMITED TO DUE TO MOISTURE. TIME SECTIONS LAYER OF MOISTURE DIMINISHING OVERNIGHT AS WELL AS SOME BRISK WINDS IN THE LOWER LEVELS...WITH 45 KT JET MOVING ACROSS THE AREA AROUND MIDNIGHT. THIS SHOULD HELP TO PROVIDE FOR SOME WINDS AT THE SURFACE THROUGH THE NIGHT. FOR TUESDAY...COLD POOL MOVES NORTH OF THE AREA AND EXPECT SKIES TO REMAIN PARTLY CLOUDY DUE TO THE INSTABILITY AND SOME LOW LEVEL MOISTURE REMAINING. AIRMASS CONTINUES TO DRY OUT TUE NIGHT/WED. GUIDANCE AND LOCAL EQUATIONS VERY SIMILAR WITH TEMPERATURES THROUGH THE PERIOD. && .LONG TERM (THURSDAY NIGHT THROUGH MONDAY)... GFS SHOWS STRONG SHORTWAVE HELPING TO DEEPEN TROUGH ACROSS THE ERN PORTION OF THE COUNTRY BY THE END OF THE WEEK. LOOKS LIKE VERY LITTLE CHANCE FOR PRECIP AS SYSTEM INITIALLY DRY AND DEVELOPMENT WELL OFF THE COAST. TEMPERATURES WILL GRADUALLY COOL DOWN TO JUST BELOW NORMAL LEVELS BY THE BEGINNING OF THE WEEKEND. && .AVIATION... EXPECT WIDESPREAD MVFR TO IFR CEILINGS THROUGH 02Z AS SHOWERS SHOWERS AND THUNDERSTORMS MOVE OVER THE AREA. A SECOND ROUND OF STRONG/SEVERE THUNDERSTORMS MAY DEVELOP IN THE 03Z TO 07Z TIME FRAME AS AN ENHANCED AREA OF INSTABILITY MOVES OVER THE REGION TONIGHT. VSBYS MVFR TO IFR IN PRECIPITATION. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 77/77/04
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 457 PM EST MON JAN 2 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 030900- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 457 PM EST MON JAN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA.. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA TONIGHT. A WARM, MOIST, AND UNSTABLE AIRMASS REMAINS ACROSS THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA THIS EVENING. AN APPROACHING FRONT...ALONG WITH A STRONG UPPER LEVEL SYSTEM...WILL CONTINUE TO AID IN THE FORMATION OF STRONG THUNDERSTORMS TONIGHT ACROSS THE REGION. ALTHOUGH THE MAIN THREATS FROM THESE STORMS WILL BE FROM LARGE HAIL AND DAMAGING WINDS...THERE WILL STILL BE A POTENTIAL FOR AN ISOLATED TORNADO OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT. ACTIVATION COULD BE REQUIRED IF A WATCH IS ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 459 PM EST MON JAN 2 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 030500- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 459 PM EST MON JAN 2 2006 ...SEVERE WEATHER OUTLOOK... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA TONIGHT. A WARM, MOIST, AND UNSTABLE AIRMASS REMAINS ACROSS THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA THIS EVENING. AN APPROACHING FRONT...ALONG WITH A STRONG UPPER LEVEL SYSTEM...WILL CONTINUE TO AID IN THE FORMATION OF STRONG THUNDERSTORMS TONIGHT ACROSS THE REGION. ALTHOUGH THE MAIN THREATS FROM THESE STORMS WILL BE FROM LARGE HAIL AND DAMAGING WINDS...THERE WILL STILL BE A POTENTIAL FOR AN ISOLATED TORNADO OVERNIGHT. MONITOR NOAA WEATHER RADIO...MEDIA...OR THE INTERNET FOR LATER UPDATES...WATCHES...OR WARNINGS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 750 PM EST MON JAN 2 2006 GAZ064-065-077-SCZ018-025-026-030-030115- AIKEN-BURKE-COLUMBIA-EDGEFIELD-MCCORMICK-RICHMOND-SALUDA- 750 PM EST MON JAN 2 2006 ...STRONG THUNDERSTORMS WILL IMPACT BURKE COUNTY...RICHMOND COUNTY... COLUMBIA COUNTY...SALUDA COUNTY...MCCORMICK COUNTY...EDGEFIELD COUNTY AND AIKEN COUNTY THROUGH 815 PM EST... AT 750 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS MOVING EAST AT 45 MPH. THIS WILL AFFECT AREAS IN AND AROUND PARKSVILLE...HARLEM...GROVETOWN...KEYSVILLE...FORT GORDON...EVANS...BLYTHE...MARTINEZ...EDGEFIELD AND HEPHZIBAH THROUGH 815 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
821 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL GROVETOWN 33.45N 82.20W
01/02/2006 0.25 INCH COLUMBIA GA AMATEUR RADIO
SPOTTER REPORTED PEA SIZE HAIL
0755 PM HAIL 2 NW EDGEFIELD 33.81N 81.96W
01/02/2006 0.25 INCH EDGEFIELD SC AMATEUR RADIO
SPOTTER REPORTED PEA SIZE HAIL ON ROUTE 25
&&
AWPThe Robins AFB radar (KJGX), 106 km away, was scanning. The volume nearest the first event began at 01:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
Fire Dept. reported trees down on hwy 192.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485266.